Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Dizziness And Nausea While On Iron Supplements And Metformin?

Greetings...I am a 48 year old, 5 2 morbidly obese woman. Diagnosed last week with anemia, DM2 and Hypertension...prescribed iron supplements, 25mg Chlorthalidone daily and 500mg Metformin 2xdaily but was advosed to start with one half tab of Metformin 2xdaily to start. I am dizzy, nauseous, persistent heaviness in chest, have developed a choking cough, abdominal pain, sob, throbbing headache at the base of my skull and this am had very black soft stool. I also am having a hard time digesting food. I have had a Roux-n-Y in 2000 so my stomach is not normal size and my intestine was rerouted. Not sure if that makes a difference or not. Also, I have had a history of alcohol addiction...though currently not drinking. Should I be worried about these side affects?
Wed, 4 Jan 2017
Report Abuse
Cardiologist 's  Response
Hello and welcome to 'Ask a Doctor' service.

I have reviewed your query and here is my advice.

These side effects are due to iron supplements and metformin. Presently you withhold your iron supplements and continue rest of the medicines. Once these side effects are subsided then we can reintroduce iron supplements slowly and after meals. Till the time you can also add antacid like pantoprazole 40 mg before breakfast once a day to your current medicine for rapid relief.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Sagar Makode
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

Recent questions on Chlortalidone


What Causes Dizziness And Nausea While On Iron Supplements And Metformin?

Hello and welcome to Ask a Doctor service. I have reviewed your query and here is my advice. These side effects are due to iron supplements and metformin. Presently you withhold your iron supplements and continue rest of the medicines. Once these side effects are subsided then we can reintroduce iron supplements slowly and after meals. Till the time you can also add antacid like pantoprazole 40 mg before breakfast once a day to your current medicine for rapid relief. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Sagar Makode